Open Access
January, 1993 The Existence of Probability Measures with Given Marginals
Heinz J. Skala
Ann. Probab. 21(1): 136-142 (January, 1993). DOI: 10.1214/aop/1176989396


In an important paper, Strassen discussed the existence of measures on product spaces with given marginals in the context of Polish spaces. We generalize his results to arbitrary Hausdorff spaces and indicate some applications such as measures with given support and stochastic inequalities on partially ordered Hausdorff spaces. In the second part of our paper, we state two results on the general moment problem, thus generalizing earlier theorems due to Kemperman.


Download Citation

Heinz J. Skala. "The Existence of Probability Measures with Given Marginals." Ann. Probab. 21 (1) 136 - 142, January, 1993.


Published: January, 1993
First available in Project Euclid: 19 April 2007

zbMATH: 0768.60004
MathSciNet: MR1207218
Digital Object Identifier: 10.1214/aop/1176989396

Primary: 60B05
Secondary: 60B99

Keywords: Moment problem , Probability measures with given marginals

Rights: Copyright © 1993 Institute of Mathematical Statistics

Vol.21 • No. 1 • January, 1993
Back to Top